English
 
User Manual Privacy Policy Disclaimer Contact us
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT
  Nonlinear elastic polymers in random flow

Martins Afonso, M., & Vincenzi, D. (2005). Nonlinear elastic polymers in random flow. Journal of Fluid Mechanics, 540, 99-108. doi:10.1017/S0022112005005951.

Item is

Basic

show hide
Item Permalink: http://hdl.handle.net/11858/00-001M-0000-0029-1551-F Version Permalink: http://hdl.handle.net/11858/00-001M-0000-0029-1552-D
Genre: Journal Article

Files

show Files

Locators

show

Creators

show
hide
 Creators:
Martins Afonso, M., Author
Vincenzi, D.1, Author              
Affiliations:
1Laboratory for Fluid Dynamics, Pattern Formation and Biocomplexity, Max Planck Institute for Dynamics and Self-Organization, Max Planck Society, ou_2063287              

Content

show
hide
Free keywords: -
 Abstract: Polymer stretching in random smooth flows is investigated within the framework of the FENE dumbbell model. The advecting flow is Gaussian and short-correlated in time. The stationary probability density function of polymer extension is derived exactly. The characteristic time needed for the system to attain the stationary regime is computed as a function of the Weissenberg number and the maximum length of polymers. The transient relaxation to the stationary regime is predicted to be exceptionally slow in the proximity of the coil-stretch transition.

Details

show
hide
Language(s): eng - English
 Dates: 2005-09-27
 Publication Status: Published in print
 Pages: -
 Publishing info: -
 Table of Contents: -
 Rev. Method: Peer
 Identifiers: eDoc: 281402
DOI: 10.1017/S0022112005005951
 Degree: -

Event

show

Legal Case

show

Project information

show

Source 1

show
hide
Title: Journal of Fluid Mechanics
  Alternative Title : J. Fluid Mech.
Source Genre: Journal
 Creator(s):
Affiliations:
Publ. Info: -
Pages: - Volume / Issue: 540 Sequence Number: - Start / End Page: 99 - 108 Identifier: -